SELECT ISSUE

MÆDICA - a Journal of Clinical Medicine | Vol. 12, nr. 1, 2017
ISSN 1841-9038  |  e-ISSN 2069-6116
ISSN-L 1841-9038
CNCSIS - CMR - B+

HIGHLIGHTS

Plagiatul – in actualitate

Tema plagiatului este tot mai mult discutata in ultima vreme. Aparitia unor programe performante de cautare si identificare a similitudinilor intre texte [...]

Committe on Publication Ethics

A forum for responsible and ethical research publishing – Code of Conduct and Best Practice Guidelines for Journal Editors.

Members Area


Cutaneous Toxicities of Molecular Targeted Therapies

, , , , and

ABSTRACT

Antineoplastic targeted therapies, such as EGFR inhibitors, tyrosine kinase inhibitors and BRAF inhibitors, frequently lead to systemic and cutaneous side effects, significantly affecting patient’s quality of life. Patients with new targeted therapies have an increased risk of developing skin reactions. The new molecular target therapies developed in the last decades can induce severe skin reactions, which may require dose reduction or discontinuation of treatment and consequently, a decrease in patient’s quality of life.
The present paper describes toxic cutaneous reactions associated with the most frequently used molecular therapies (epidermal growth factor receptor inhibitors, tyrosine kinase inhibitors, BRAF-inhibitors), frequency of occurrence and methods of diagnosis and treatment, in order to offer a clinically efficient management for maintaining a good quality of life, with compliance to treatment and good therapeutic efficacy.
Knowledge of cutaneous adverse reactions in new therapies is mandatory in order to have a proper management of oncologic patients. Recognizing target therapy toxicities by both oncologists and dermatologists, understanding therapeutic mechanisms and choosing optimum treatments for oncologic patients are critical. A correct evaluation of skin toxicity can allow for an adequate decision regarding treatment dose or discontinuation, impacting therapy response and patient survival.
Keywords: targeted therapies, epidermal growth factor receptor inhibitors, tyrosine kinase inhibitors, BRAF inhibitors, toxic cutaneous reactions, patient quality of life

Full text | PDF